Prednisone-responsive aplastic anemia associated with T-lymphocyte proliferation.
In some cases, bone marrow aplasia has been thought to result from immunologic abnormalities. Our patient had severe transfusion-dependent aplastic anemia, which responded to treatment with prednisone on two occasions. The exacerbations of aplastic anemia were associated with lymphocytic proliferation which on one occasion had the characteristics of T-cell chronic lymphocytic leukemia. Though he had had mild lymphoproliferation for a number of years, he ultimately died with progressive diffuse lymphoid infiltration of the bone marrow and other organs. The simultaneous occurrence of the T-cell lymphoproliferation and aplastic anemia and their simultaneous response to therapy suggests that this may be a clinical example of T-lymphocyte mediated suppression of erythropoiesis.
Volume / Issue
Start / End Page
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)